MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTENEOUS

ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTENEOUS
Catalog Number CP-07511
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported " before the procedure according to ifu, the md found the tip of the dilator to be bent/kinked.So the md opened up a new package to finish the procedure." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cath lab sheath intro set including the sheath extension assembly with dilator, and the guide wire for analysis.No obvious signs of use were initially observed.Visual and microscopic inspection of the dilator revealed there were multiple bends on the dilator body, the tip was deformed, and signs of use were within the dilator tip.During functional testing, a lab inventory dilator was inserted through the hemostasis valve.Microscopic examination of the dilator tip did not reveal signs of damage on the lab inventory dilator tip.The dilator body length measured 6.929", which is within the specification limits of 6 3/4"-7 1/4" per dilator product drawing.The dilator inner diameter at the distal tip could not be accurately measured due to the nature of the damage.The dilator was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "ensure dilator hub fully snaps into sheath cap." the dilator was inserted through the hemostasis sheath cap.Minimal resistance was met due to the bends in the dilator body.The dilator hub snapped into the cap as intended.A lab inventory dilator was advanced through the sheath cap and was able to advance through with little to no resistance.The dilator hub snapped into the cap as intended.The ifu also states, "thread tapered tip of sheath/dilator assembly over guidewire.Grasping near skin, advance assembly into vessel with slight twisting motion to desired position." the returned guide wire was threaded through the sheath/dilator assembly and was able to advance through with little to no resistance.R & d and manufacturing have been consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the dilator tip, including the manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished , determine cause using fluoroscopic guidance and request further consultation, if necessary." the report of a damaged dilator tip was confirmed through complaint investigation of the returned sample.Visual and microscopic inspection of the dilator revealed there were multiple bends on the dilator body, the tip was deformed, and signs of use were within the dilator tip.Despite this, the dilator met all relevant functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report, the sample received, and the comments from r & d and manufacturing, the root cause has not been determined at this time.A non-conformance was initiated so that the manufacturing facility can further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTENEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19604362
Report Number9680794-2024-00579
Device Sequence Number12592159
Product Code DQY
UDI-Device Identifier00801902002105
UDI-Public(01)00801902002105(11)230403(17)280229(10)14F23B0216(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCP-07511
Device Lot Number14F23B0216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown